Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 77, NWS Nashville, TN

July 16, 2025Giles County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 16, 2025, 10:33 PM CDT for Giles County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2025, 10:33 PM CDT (03:33 UTC)
Expired
Jul 17, 2025, 1:45 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

759 
WGUS54 KOHX 170333
FFWOHX
TNC055-170645-
/O.NEW.KOHX.FF.W.0077.250717T0333Z-250717T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1033 PM CDT Wed Jul 16 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northern Giles County in middle Tennessee...

* Until 145 AM CDT.

* At 1033 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen over the last hour. Additional rainfall amounts of 1 
  to 3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pulaski and Lynnville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3536 8692 3525 8696 3521 8702 3521 8721
      3535 8721 3537 8717 3539 8707 3537 8692

FLASH FLOOD...RADAR INDICATED

$$

Husted

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:00 PM CDT, 3 hours 33 minutes earlier. Its key messages:

  • Updated at 700 PM CDT Wed Jul 16 2025
  • A Heat Advisory is now in effect for Thursday afternoon as Heat Index values are expected to climb above 105 degrees west of the Cumberland Plateau.
  • Diurnal showers and thunderstorms will continue for the foreseeable future.
  • The risk of severe weather is low, however, heavy rainfall, gusty winds, and frequent lightning will be possible with any storm.
Area forecast discussion, Jul 16, 7:00 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
700 PM CDT Wed Jul 16 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 700 PM CDT Wed Jul 16 2025

- A Heat Advisory is now in effect for Thursday afternoon as Heat
  Index values are expected to climb above 105 degrees west of the
  Cumberland Plateau.

- Diurnal showers and thunderstorms will continue for the
  foreseeable future.

- The risk of severe weather is low, however, heavy rainfall,
  gusty winds, and frequent lightning will be possible with any
  storm.

&&

.UPDATE...
Issued at 700 PM CDT Wed Jul 16 2025

Showers and thunderstorms are continuing to move east this
evening out of the area. Expect a quieter night with lows in the
70s. Forecast remains on track.

&&

.SHORT TERM...
(Rest of today through Friday Night)
Issued at 1130 AM CDT Wed Jul 16 2025

Not a ton going on at forecast time, however we do have some
showers and storms moving across our northern half this morning.
These should be fairly unimpactful other than to say when these
clear out of any given area, the skies will clear out and the heat
and humidity will start to crank up. Additional storm development
is expected this afternoon, much like we've seen the last couple
of weeks -- diurnally driven activity that will die out by the
early evening hours. Of course, any of these storms will run the
risk of lightning, gusty winds and heavy rainfall.

Over the next couple of days, much of our weather influences will be
driven by a tropical wave that is moving east to west along the
northern Gulf of America and a weak shortwave just to the north of
Middle TN. The combination of the two are expected to do two things:
increase PoPs chances for our northern half and decrease them for
our southern half as weak subsidence is experienced south of I-40.
This subsidence will also drive up temperatures/dew points a few
more degrees. For this reason, I'm going to go ahead and issue a
Heat Advisory for Thursday afternoon as the coverage of 105-110 Heat
Index values are looking more likely west of the Cumberland Plateau.
This potential will exist on Friday as well, but I think we'll take
the issuance of Heat Advisories one day at a time.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 1130 AM CDT Wed Jul 16 2025

Scattered storm chances will persist right through the upcoming
weekend. It is summer, after all. Heat Index values should relax
back below 105 degrees each afternoon, however there are some
indications that by the start of next week, upper ridging will
amplify across the deep south and up into the TN/OH Valleys. While
scattered diurnal storm chances likely will not end, Heat Index
values will probably climb back into at least advisory territory.

In the end, we don't have any organized severe weather threats over
the next 7 days, but if you have outdoor plans, keep an eye on the
sky each afternoon and stay hydrated!

&&

.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Wed Jul 16 2025

VFR conditions anticipated for most of the forecast period. Can't
rule out some light fog at KSRB and KCSV due to light winds, clear
skies, recent rainfall, and high humidity. Elsewhere, no real
aviation concerns except for potential thunderstorms once again
tomorrow afternoon. For now, holding off on any thunder mention
for all TAF sites as confidence is low at the present time.
Wouldn't surprise me if storms formed once again across Middle TN
tomorrow, though coverage may not be as high as recent days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      76  95  76  93 /  20  40  30  60
Clarksville    75  93  75  91 /  10  40  30  60
Crossville     70  87  69  86 /  30  50  30  80
Columbia       75  93  74  92 /  20  40  20  60
Cookeville     73  89  72  88 /  20  40  30  70
Jamestown      70  87  71  86 /  20  50  40  80
Lawrenceburg   74  92  73  91 /  20  40  20  60
Murfreesboro   75  95  74  93 /  20  40  20  60
Waverly        74  93  74  91 /  10  30  20  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 7 PM CDT Thursday for TNZ005>009-
023>030-056>062-075-093>095.

&&

UPDATE.......Holley
SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....Husted

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:48 PM CDTAreal Flood AdvisoryOHXCumberland, Van Buren, Warren, White5 hr
Jul 16, 10:02 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence4 hr
Jul 16, 11:04 PM CDTFlash Flood WarningOHXCumberland, Van Buren, White3 hr
Jul 16, 11:11 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence3 hr
Jul 16, 11:51 PM CDTFlash Flood WarningOHXGiles, Lawrence4 hr
Jul 16, 11:56 PM CDTAreal Flood AdvisoryOHXDeKalb, Putnam, Warren, White3 hr
Jul 17, 12:30 AM CDTFlash Flood WarningOHXDeKalb, Warren, White4 hr
Jul 17, 12:49 AM CDTAreal Flood AdvisoryOHXBedford, Rutherford4 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.